Coagulation Disturbances in Patients with Argininemia


Kiykim E. , Zubarioglu T. , Cansever M. S. , Celkan T., Haberle J., Zeybek A. C. A.

ACTA HAEMATOLOGICA, cilt.140, ss.221-225, 2018 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 140 Konu: 4
  • Basım Tarihi: 2018
  • Doi Numarası: 10.1159/000493678
  • Dergi Adı: ACTA HAEMATOLOGICA
  • Sayfa Sayısı: ss.221-225

Özet

Background: Argininemia is an autosomal recessive urea cycle disorder (UCD). Unlike other UCD, hyperammonemia is rarely seen. Patients usually present in childhood with neurological symptoms. Uncommon presentations like neonatal cholestasis or cirrhosis have been reported. Although transient elevations of liver transaminases and coagulopathy have been reported during hyperammonemia episodes, a permanent coagulopathy has never been reported. Methods: In this retrospective study, coagulation disturbances are examined in 6 argininemia patients. All of the patients were routinely followed up for hepatic involvement due to argininemia. Laboratory results, including liver transaminases, albumin, prothrombin time (PT), international normalized ratio (INR), activated partial thromboplastin time (aPTT), and clotting factor levels, were assessed in all of the patients. Results: All of the patients had a prolonged PT and an in-creased INR, while none of the patients had a prolonged aPTT. Five patients had slightly elevated liver transaminases. A liver biopsy was performed in 1 patient but neither cirrhosis nor cholestasis was documented. Five of the 6 patients had low factor VII and factor IX levels, while other clotting factors were normal. Conclusions: Argininemia patients should be investigated for coagulation disorders even if there is no apparent liver dysfunction or major bleeding symptoms. (C) 2018 S. Karger AG, Basel